# SDR CA951116003

- Difficulty date: September 3, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-28-140
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Muffler Cone
- Condition: Broken
- Location: Exhaust System
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)EXHAUST CONE BROKE OFF INSIDE THE MUFFLER ASSEMBLY CAUSING A PARTIAL OBSTRUCTION TO THE EXHAUST PATHS OF #2 & #4 CYLINDERS. BECAUSE THE ENGINE CONTINUED TO RUN SMOOTH THE ONLY INDICATION OF A PROBLEM  WAS A SHORTFALL OF THE FULL STATIC R.P.M. THE NEWER MUFFLERS HAVE A CONTINUOUS PIPE THROUGH THE RESONATOR, UNLIKE THIS FAILED ITEM WHICH IS ORIGINAL PIPER EQUIPMENT AND IS JOINED INTERNALLY WHICH CAN LEAD TO COLLAPSE.
